J Korean Neurol Assoc.  2018 May;36(2):86-88. 10.17340/jkna.2018.2.4.

Hyponatremia-induced Seizures in Schizophrenic Patient Treated with Olanzapine

Affiliations
  • 1Department of Neurology, Yeungnam University College of Medicine, Daegu, Korea. sejinmayo@ynu.ac.kr

Abstract

Severe hyponatremia (serum sodium concentration <120 mEq/L) is a well-known etiology of acute symptomatic seizure. Severe hyponatremia may occur as a rare but clinically important adverse reaction of psychotrophic drugs. Among them, patients with psychogenic polydipsia have especially higher risk of severe hyponatremia. We present a schizophrenic patient with polydipsia who developed severe hyponatremia and symptomatic seizures while receiving olanzapine treatment.

Keyword

Hyponatremia; Olanzapine; Seizure
Full Text Links
  • JKNA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr